# SDR CA110310008

- Difficulty date: March 3, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 737-800
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Antenna
- Part number: 11032801
- Condition: Broken
- Location: Elt
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE CABIN CREW REPORTED HEARING A BANGING NOISE FOR A FEW SECONDS IN THE CEILING DURING CRUISE. AFTER LANDING, MAINTENANCE INPSECTED THE AIRCRAFT AND FOUND THE ELT ANTENNA TO BE BROKEN IN HALF. THE ANTENNA WAS REPLACED AND THE SURROUNDING AREA INSPECTED FOR DAMAGE. NO OTHER DAMAGE WAS FOUND AND THE CAUSE NOT KNOWN. THE ANTENNA WAS REPLACED AND THE AIRCRAFT RELEASED BACK INTO SERVICE. A SIMILAR EVENT OCCURRED ON ANOTHER AIRCRAFT RECENTLY. DUE TO ITS SIMILARITY AND THE FACT WE HAVE EXPERIENCED NO SIMILAR EVENTS, WE HAVE CARRIED OUT A FLEET CAMPAIGN TO INSPECT THE ELT ANTENNA ON EACH AIRCRAFT.
